MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. ASAHI CONFIANZA PRO 12; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. ASAHI CONFIANZA PRO 12; PTCA GUIDE WIRE
Catalog Number AGH143391
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (b)(4).The received information was too scares to identify the user facility and no further information could be obtained.It was concluded that the reported guide wire was highly likely separated in the lesion.Although it was reported that there were no apparent harm to the patient, a possibility could not be completely ruled out that some wire fragment might be left in the anatomy as no information regarding remedial actions was obtained and the guide wire was not returned.Single reporter exemption #e2015028.The importer report number used for this report was generated from the importer registration number, current year, and sequential number that match the manufacturer report number.Device evaluation of the subject guide wire could not be performed because the device was discarded by the user facility.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Reviewing of production records found no indication of product deficiency.It was presumed that torsional and/or tensile stress exceeding the product's design limit was inadvertently applied while the wire was being trapped possibly by the lesion.That excess stress was assumed to have contributed to the reported wire breakage.Instructions for use (ifu) states: [warnings] if any resistance is felt due to spasm or the guidewire being bent or trapped while operating the guidewire in the blood vessel or removing it, do not move or torque the guidewire.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guidewire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel; [warnings] observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire; and, [malfunction and adverse effects] separation or breakage of the guide wire.
 
Event or Problem Description
Sus voluntary event report (report number: mw5081406) was received from the importer.It was reported as follows: patient underwent angiography of both legs during procedure a small fragment of the chronic total occlusion wire was broken in the right sfa.No apparent harm.
 
Additional Manufacturer Narrative
Asahi intecc has determined that the date recorded in "date of this report" was erroneously reported as the date the report was submitted rather than the date the initial reporter provided the information about the event to the company.Corrective action has been taken to clarify which date should be provided in the report.This supplemental report is intended only to correct the date provided in date of report to reflect the date the initial reporter provided the information about the event to the company.

Brand Name
ASAHI CONFIANZA PRO 12
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
MDR Report Key8158515
Report Number3003775027-2018-00215
Device Sequence Number1664881
Product Code DQX
UDI-Device Identifier04547327058162
UDI-Public(01)04547327058162(17)210430(10)180512A051
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K171933
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/03/2018
Report Date (Section F) 12/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Catalogue NumberAGH143391
Device Lot Number180512A051
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/30/2018
Event Location Hospital
Date Report to Manufacturer12/01/2018
Initial Date Received by Manufacturer 12/03/2018
Supplement Date Received by Manufacturer12/03/2018
Initial Report FDA Received Date12/12/2018
Supplement Report FDA Received Date12/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;